# SDR 96UAL900889

- Difficulty date: November 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7294U
- Make and model: Boeing 727222
- Aircraft serial: 21572
- Engine: Pwa JT8D15
- System (JASC): 4920 · APU Core Engine
- Part: Turbine Wheel
- Part number: 36069821
- Condition: Cracked
- Location: Apu
- Part time: 6,490 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOUVER ASSEMBLY AND EXHAUST DUCTS DAMAGED WHEN TURBINE BROKE OFF FROM THE APU.  *S/D*  UNITED NO LONGER USES (P/N 3606982-1) AND NOW USES(P/N 3842072-2 OR - 3).  THE PROBLEM HAS BEEN ADDRESSED AND ALL MEANS OF INSPECTION AND REPAIR OF SADDLE CRACKS ARE IN PLACE.  THE 98CK APU BEING INSTALLED ON 727-222 AIRPLANES HAS TAILPIPES WITH CENTER BODIES INSTALLED TO PREVENT RELEASE OF SHRAPNEL IN CASE OF TURBINE WHEEL DISPERSEMENT.
